Louisiana, 2012

Tropical Storm in Louisiana, August 29 to 30, 2012

August 29 to 30, 2012 · NWS JAN · 9 events in 9 counties and zones

Tropical Depression Nine formed in the Atlantic, east of the Lesser Antilles, on the morning of August 21, 2012. Twelve hours later, Tropical Depression Nine had strengthened into Tropical Storm Isaac.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$950,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Tropical Depression Nine formed in the Atlantic, east of the Lesser Antilles, on the morning of August 21, 2012. Twelve hours later, Tropical Depression Nine had strengthened into Tropical Storm Isaac. Isaac continued to track through the eastern Caribbean Sea and Florida Straits while maintaining high end tropical storm strength. Just before noon central time on the 28th, Isaac was located about 75 miles south-southeast of the mouth of the Mississippi River(or about 160 miles southeast of New Orleans) and was found to have reached hurricane strength with winds of 75 mph. An outer rain band from Isaac brought some showers to portions of the ArkLaMiss during the afternoon of the 28th, while the center of Isaac was still churning in the Gulf of Mexico. At 6:45pm on August 28th, Hurricane Isaac made a brief landfall along the coast of Southeast Louisiana in Plaquemines Parish. Maximum sustained winds were 80mph at this landfall. Isaac did not remain over land for long as he was back over water again by 9:00pm that same evening. Isaac made his second landfall along the coast of southeast Louisiana, just to the west of Port Fourchon, around 2:15am August 29th, again with maximum sustained winds of 80 mph.

Isaac moved very slowly to the north and northwest over the course of August 29th, which made for prolonged impacts. Forward motion of about 5 mph lead to tremendous flooding issues for both Louisiana and portions of Mississippi south of I-20. Around noon on August 29th, Isaac was downgraded to a Tropical Storm, but this was not much relief to the many residents who were being inundated with rain and wind. Storm total rainfall across portions of Marion County indicated at least 10 to 15 inches fell. Numerous homes and buildings were flooded and some water rescues occurred in Lamar, Marion and Clarke counties. Further to the north, flooding issues were not quite as bad with about 5 to 7 inches of rain falling from the I-20 corridor and north. Tropical storm force wind gusts were noted as far north as Bolivar County, with the Golden Triangle region not seeing winds reach more than tropical depression strength. The worst of the wind was felt generally along and south of an axis from Marion County to Adams County. Numerous trees were down in Adams County, leaving many without power for several days. Eighty percent of the roads were blocked in Franklin County due to downed trees.

With all of the rain that fell, some of the area rivers filled quickly. Minor flooding was recorded on the lower Pearl River at Rockport and Monticello, as well as on Bouie Creek at Hattiesburg and Tallahala Creek at Laurel. The biggest river impact in the Jackson Hydrologic Service Area was on Black Creek at Brooklyn. Black Creek entered moderate flooding and finally crested at 26.71 feet on August 31st at 5pm. This will go down as the second highest crest in history for this particular river and forecast point. This river flooding caused damage to 15 homes both upstream and downstream of the river gage.

The winds and flooding were not all Isaac brought as a couple of tornadoes touched down in eastern Mississippi. Two tornadoes, one in Clarke County and one in Lauderdale County, occurred during the morning of August 30th. Both were rated EF-1 with winds around 100 mph. The tornado in Clarke County, near Crandall, resulted in 3 injuries to residents of a mobile home. One death attributed to Isaac occurred in Holmes County when a 64 year old woman was killed by a tree falling on her car. Isaac finally moved out of the region by the afternoon of the 30th, and was downgraded to a tropical depression by late afternoon on the 30th as it continued to track to the northwest into Missouri and the Ohio Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 29, 9:20 AM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 29, 9:20 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT WED AUG 29 2012

.UPDATE...ACCORDING TO NHC AND LATEST SATELLITE HURRICANE ISSAC
CONTINUES OVER HOUMA SOUTHEAST LOUISIANA WITH SUSTAIN WINDS OF 75 MPH
MOVING NORTHWEST AT 6 MPH. WITH CURRENT TRENDS WILL KEEP PRESENT
TROPICAL STORM WATCH AND WARNINGS AS WELL AS FLASH FLOOD WATCH AS
FORECASTED. AREA RADARS ARE SHOWING STRONG HEAVY SPIRAL BANDS MOVING
ACROSS SOUTHERN MISSISSIPPI. TORNADO WATCH CONTINUES FOR SOUTHERN
MISSISSIPPI UNTIL 4 PM. LATEST VAD WINDS HAS 30 TO 40 KNOTS OUT OF
THE EAST JUST OFF THE DECK. STILL EXPECT 40 TO AROUND 50 KNOT WINDS
AT AROUND 925 MB TO MIX DOWN FOR THIS AFTERNOON ACROSS MOST OF THE
REGION TODAY WITH THE PRESSURE GRADIENT FROM ISSAC. IMPACT
FORECASTER HAS ADJUSTED UPWARD POPS FOR THE SHORT TERM PER LATEST
MODEL GUIDANCE AS WELL AS ADDED HEAVY RAIN TO THE GRIDS. IMPACT
FORECASTER MADE ADJUSTMENTS WITH CURRENT SURFACE WINDS FOR TODAY PER
NHC ADVISORY. PWATS NOW 2.2+ INCHES AND PROLIFIC RAINFALL AMOUNTS
UNDERWAY WITH 3-4 INCH TOTALS ALREADY ACROSS OUR SRN MOST COUNTIES.
WITH HIGHEST RAINFALL AMOUNTS AROUND FORREST COUNTY. STAY TUNED FOR
EXTENDED DURATION FLASH FLOOD WARNINGS./17/

&&

.PREV DISCUSSION... /ISSUED 405 AM CDT WED AUG 29 2012/

THE CENTER OF ISAAC IS FORECAST TO LIFT TO THE NW ACROSS LA INTO
SE/SCNTRL AR BY THURSDAY EVENING WITH POSSIBLE WOBBLES TO A MORE WLY
TRACK SUGGESTED. THE FORECAST TRACK HAS CONTINUED TO SHIFT SLIGHTLY
WWD WITH TIME...MAINTAINING THE BEST RAIN COVERAGE AND FLOODING
POTENTIAL OVER SRN ZONES WITH A GRADUAL SHIFT TO THE NORTH LATER
TODAY AND TONIGHT...PARTICULARLY INTO OUR NWRN ZONES THURSDAY INTO
THURSDAY NIGHT. WIND SPEEDS WILL BE ON THE INCREASE TODAY AND TONIGHT
AS THE CENTER OF THE STORM EDGES INLAND...FORECAST TO LIFT JUST WEST
OF CONCORDIA PARISH AROUND SUNRISE THURSDAY. TROPICAL STORM FORCE
WINDS WILL BE POSSIBLE WEST OF A LINE FROM LAKE PROVIDENCE TO JACKSON
TO BAY SPRINGS. STRONGER GUSTS CAN BE EXPECTED...ESPECIALLY BENEATH
REGIONS OF HEAVIER RAIN IN THE BANDS THAT WILL PIVOT INTO THE AREA.

THE AFFECTED AREAS WILL REMAIN UNCHANGED FOR THE TROPICAL STORM
WARNING AND WATCH FOR NOW. THE WWD SHIFT OF THE FORECAST TRACK
INDICATES A DECREASING POTENTIAL FOR TROPICAL STORM FORCE WINDS OVER
NERN PORTIONS OF THE TROPICAL STORM WATCH BUT UNCERTAINTY REGARDING
THE STORM TRACK REDUCES CONFIDENCE ENOUGH TO KEEP THE AREA AS IT IS
FOR NOW. THE WWD SHIFT IN THE EXPECTED TRACK OF ISAAC HAS RESULTED
IN A SLIGHT REDUCTION OF QPF VALUES FOR SE MS AND AN INCREASE IN
RAINFALL TOTALS FARTHER WEST INTO SW/WCNTRL MS AND NE LA...FOLLOWING
THE TRACK WHERE A MORE NW TURN MAY OCCUR AND ALLOW EXTENDED COVERAGE
OF RAIN BANDS ACROSS THOSE AREAS. THE SLOW MOVEMENT OF THE SYSTEM
SUGGESTS A CONTINUING POTENTIAL FOR HIGH RAINFALL TOTALS ACROSS ALL
OF THE WATCH AREA SO THE PREVIOUS FLASH FLOOD WATCH AREA WILL REMAIN
UNCHANGED.

THE POTENTIAL FOR TORNADOES WILL CONTINUE TODAY INTO TONIGHT IN THE
SPIRAL BANDS THAT WILL PIVOT AROUND THE TROPICAL CYCLONE
CENTER...INCREASING TO THE WEST THIS AFTERNOON AS THE CENTER EDGES
W/NW.

FRIDAY THROUGH NEXT WEDNESDAY...THE REMNANTS OF ISAAC WILL CONTINUE
TO LIFT NORTH...EXITING THE REGION...THROUGH THE DAY FRIDAY AND INTO
THE UPCOMING WEEKEND.  LEFT IN ISAAC'S WAKE THOUGH WILL BE PLENTY OF
MOISTURE SPREAD OVER THE REGION...AS TROUGHING SETS UP OVER MUCH OF
THE EASTERN HALF OF THE UNITED STATES.  ALL OF THIS...IN ADDITION TO
DAYTIME HEATING...WILL RESULT IN MAINLY AFTERNOON ISOLATED TO
SCATTERED SHOWERS AND STORMS REMAINING IN THE FORECAST EACH
DAY...WITH SOME ACTIVITY PERHAPS LINGERING INTO THE NIGHT TIME
HOURS.  OTHERWISE...LOOK FOR A RETURN TO WARM AND HUMID CONDITIONS
HEADING INTO THE MIDDLE OF NEXT WEEK. /19/

&&

.AVIATION...RAIN BANDS ASSOCIATED WITH HURRICANE ISAAC ARE SPIRALING
ACROSS SOUTHERN MS (SOUTH OF I-20) THIS MORNING...BUT EXPECT
ACTIVITY TO BE GRADUALLY LIFTING NORTHWARD THROUGH THE AFTERNOON AND
EVENING HOURS. WITHIN RAIN SQUALLS GUSTY WINDS FROM THE EAST AND
SOUTHEAST CAN BE ANTICIPATED...ALONG WITH LOCALLY IFR CONDITIONS. AT
LEAST PATCHY MVFR CEILINGS ARE BEING OBSERVED AT PRESENT IN THE
AERODROME...ESPECIALLY OVER EASTERN AND SOUTHERN MS STATIONS...AND
WILL GRADUALLY BECOME MORE WIDESPREAD AND COVERING UP THE WHOLE
REGION FROM EAST TO WEST TONIGHT THROUGH THURSDAY. NORTHEAST TO EAST
WINDS WILL BE ESPECIALLY GUSTY TODAY SOUTH OF I-20...WITH WINDS
INCREASING IN ALL AREAS TONIGHT AND TOMORROW WHILE VEERING AROUND
MORE TO THE SOUTHEAST IN GRADUAL FASHION. THE STRONGEST WINDS THIS
AFTERNOON THROUGH EARLY TOMORROW SHOULD AFFECT THE HIGHWAY 84
CORRIDOR IN SOUTHERN LA AND NE LA...ESPECIALLY AROUND HEZ. IN
NATCHEZ WIND GUSTS TO AT LEAST 45 TO 50 MPH LOOK PRETTY LIKELY LATER
TONIGHT THROUGH EARLY TOMORROW. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  74  84  73 /  83  95  91  70
MERIDIAN      85  74  86  72 /  82  70  80  53
VICKSBURG     85  76  84  76 /  78  98  99  81
HATTIESBURG   85  75  85  74 /  99  95  84  49
NATCHEZ       84  76  82  75 /  99 100  88  59
GREENVILLE    92  75  84  74 /  42  62  93  79
GREENWOOD     90  75  84  76 /  44  46  86  66

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MSZ034-035-
     040>066-072>074.

     TROPICAL STORM WARNING FOR MSZ053-054-059>066-072>074.

     TROPICAL STORM WATCH FOR MSZ047>049-055>057.

LA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR LAZ007>009-015-
     016-023>026.

     TROPICAL STORM WARNING FOR LAZ023>026.

     TROPICAL STORM WATCH FOR LAZ007>009-015-016.

AR...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ARZ074-075.

&&

17/19/BB
Hazardous weather outlook, Aug 29, 3:24 AM CST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CDT WED AUG 29 2012

LAZ023>026-MSZ053-054-059>066-072>074-300930-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
424 AM CDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

TROPICAL STORM FORCE WINDS ARE EXPECTED TO DEVELOP TODAY AND A
TROPICAL STORM WARNING IS IN EFFECT. RAIN BANDS ASSOCIATED WITH
HURRICANE ISAAC WILL BE PUSHING INTO THE REGION TODAY WITH WIND
GUSTS FROM 45 TO 55 MPH POSSIBLE. THE POTENTIAL FOR BRIEF TORNADOES
WITH THIS ACTIVITY WILL CONTINUE THROUGH THE DAY AND INTO TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR HEAVY RAIN EXPECTED THROUGH
THURSDAY. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE
REGION BRINGING TORRENTIAL DOWNPOURS WHICH COULD CONTAIN RAINFALL
RATES IN EXCESS OF 2 INCHES PER HOUR. THIS HEAVY RAIN COULD RESULT IN
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL FOR HEAVY RAIN...TROPICAL STORM WINDS AND A FEW
TORNADOES WILL CONTINUE THURSDAY...PARTICULARLY OVER WESTERN
AREAS...AS ISAAC CONTINUES TO MOVE FARTHER INLAND AND EVENTUALLY
INTO ARKANSAS. RESIDENTS SHOULD KEEP A CLOSE EYE ON FORECAST UPDATES
AS THE TRACK FOR ISAAC IS RATHER UNCERTAIN AS WE GO INTO THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NECESSARY THROUGH THURSDAY.

ARZ074-075-LAZ007>009-015-016-MSZ034-035-040>052-055>058-300930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-
424 AM CDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

TROPICAL STORM FORCE WIND GUSTS COULD DEVELOP TODAY AND A TROPICAL
STORM WATCH IS IN EFFECT. RAIN BANDS ASSOCIATED WITH HURRICANE ISAAC
WILL BE PUSHING NORTH INTO THE REGION TODAY AND MAY RESULT IN WIND
GUSTS UP TO 45 MPH...ESPECIALLY LATE THIS AFTERNOON AND EVENING. THE
POTENTIAL FOR A FEW BRIEF TORNADOES WITH THIS ACTIVITY WILL DEVELOP
AS WELL.

A FLASH FLOOD WATCH IS IN EFFECT FOR HEAVY RAIN EXPECTED THROUGH
THURSDAY. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE
REGION BRINGING TORRENTIAL DOWNPOURS WHICH COULD CONTAIN RAINFALL
RATES IN EXCESS AN INCH PER HOUR. THIS HEAVY RAIN COULD RESULT IN
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL FOR HEAVY RAIN...TROPICAL STORM WINDS AND A FEW
TORNADOES WILL CONTINUE THURSDAY...PARTICULARLY OVER WESTERN
AREAS...AS ISAAC CONTINUES TO MOVE FARTHER INLAND AND EVENTUALLY
INTO ARKANSAS. RESIDENTS SHOULD KEEP A CLOSE EYE ON FORECAST UPDATES
AS THE TRACK FOR ISAAC IS RATHER UNCERTAIN AS WE GO INTO THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NECESSARY THROUGH THURSDAY.

MSZ018-019-025>033-036>039-300930-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-
424 AM CDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL FOR HEAVY RAIN...GUSTY WINDS AND A FEW TORNADOES MAY
DEVELOP THURSDAY AS ISAAC CONTINUES TO MOVE FARTHER INLAND AND
EVENTUALLY INTO ARKANSAS. RESIDENTS SHOULD KEEP A CLOSE EYE ON
FORECAST UPDATES AS THE TRACK FOR ISAAC IS RATHER UNCERTAIN AS WE GO
INTO THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...COULD BECOME NECESSARY AS WE GO INTO THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Special weather statement, Aug 29, 10:51 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1151 AM CDT WED AUG 29 2012

MSZ064-072>074-291750-
MARION MS-LAMAR MS-JEFFERSON DAVIS MS-FORREST MS-
1151 AM CDT WED AUG 29 2012

...BAND OF SQUALLS WITH TROPICAL STORM FORCE WIND GUSTS WILL AFFECT
FORREST...LAMAR AND MARION COUNTIES THROUGH 1 PM CDT...

A BAND OF SQUALLS ASSOCIATED WITH HURRICANE ISAAC WAS PUSHING INTO
THE SOUTHERN PORTION OF THESE COUNTIES AT 1145 AM CDT. THIS BAND
WILL PRODUCE WIND GUSTS OVER TROPICAL STORM FORCE...POTENTIALLY AS
HIGH AS 50 MPH...AS IT MOVES NORTH THROUGH 1 PM.

WINDS OF 40 TO 50 MPH CAN BE EXPECTED IN THESE AREAS. THESE WINDS CAN
BRING DOWN TREES AND LARGE LIMBS CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. SPORADIC POWER OUTAGES MAY OCCUR. TRAVEL WILL BE HAZARDOUS
DUE TO THE POTENTIAL FOR FALLING LIMBS AND BLOWING DEBRIS. HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION.

LAT...LON 3097 8935 3100 8935 3100 8941 3098 8944
      3098 8948 3099 8948 3101 8951 3100 8955
      3100 8984 3106 8984 3107 8989 3139 9003
      3141 8914 3096 8915

AEG
Special weather statement, Aug 29, 11:01 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT WED AUG 29 2012

MSZ054-063>065-291800-
LAWRENCE MS-JEFFERSON DAVIS MS-COVINGTON MS-COPIAH MS-
1201 PM CDT WED AUG 29 2012

TROPICAL STORM FORCE GUSTS WILL AFFECT COPIAH...COVINGTON...JEFFERSON
DAVIS AND LAWRENCE COUNTIES THROUGH 100 PM CDT AS A BAND OF HEAVY
TROPICAL SHOWERS FROM COLUMBIA TO HATTIESBURG PIVOTS NORTHWEST.

WINDS OF 30 TO 40 MPH CAN BE EXPECTED IN THESE AREAS. THESE WINDS
OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS
INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION IF VENTURING OUTDOORS.

LAT...LON 3134 9011 3135 9024 3171 9024 3170 9026
      3175 9026 3179 8940 3143 8940 3143 8982
      3139 8982 3139 9004 3133 9005

JA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 tropical storm. Local standard time, as filed.

Tropical Storm, Catahoula

When
August 29, 12:00 PM CST to August 30, 1:00 PM CST
Where
Catahoula forecast zone
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
31.666, -91.847 (the zone’s center; the record gives no point)

Strong winds downed multiple trees all across the parish between the afternoon of the 29th and mid day on the 30th. Overnight, several trees and large tree limbs fell on power lines causing scattered power outages across the parish. A few fallen trees blocked roads as well.

Tropical Storm, Tensas

When
August 29, 12:00 PM CST to August 30, 1:00 PM CST
Where
Tensas forecast zone
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
32.002, -91.340 (the zone’s center; the record gives no point)

Multiple trees and power lines were blown down across the parish between the afternoon of the 29th and mid day on the 30th.

Tropical Storm, Madison

When
August 29, 12:00 PM CST to August 30, 1:00 PM CST
Where
Madison forecast zone
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
32.364, -91.243 (the zone’s center; the record gives no point)

Multiple trees were blown down across the parish between the afternoon of the 29th and mid day on the 30th. A few trees fell on power lines causing sporadic power outages, and a few roads were blocked by fallen trees.

Tropical Storm, Concordia

When
August 29, 12:00 PM CST to August 30, 1:00 PM CST
Where
Concordia forecast zone
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
31.446, -91.640 (the zone’s center; the record gives no point)

Strong winds downed multiple trees all across the parish between the afternoon of the 29th and mid day on the 30th.

Tropical Storm, Franklin

When
August 29, 12:00 PM CST to August 30, 1:00 PM CST
Where
Franklin forecast zone
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
32.133, -91.674 (the zone’s center; the record gives no point)

Strong winds downed multiple trees all across the parish between the afternoon of the 29th and mid day on the 30th.

Tropical Storm, Richland

When
August 29, 12:00 PM CST to August 30, 1:00 PM CST
Where
Richland forecast zone
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
32.418, -91.763 (the zone’s center; the record gives no point)

Strong winds downed multiple trees all across the parish between the afternoon of the 29th and mid day on the 30th.

Tropical Storm, East Carroll

When
August 29, 12:00 PM CST to August 30, 1:00 PM CST
Where
East Carroll forecast zone
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
32.733, -91.235 (the zone’s center; the record gives no point)

Strong winds downed multiple trees all across the parish between the afternoon of the 29th and mid day on the 30th.

Tropical Storm, West Carroll

When
August 29, 12:00 PM CST to August 30, 1:00 PM CST
Where
West Carroll forecast zone
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
32.789, -91.457 (the zone’s center; the record gives no point)

Strong winds downed multiple trees all across the parish between the afternoon of the 29th and mid day on the 30th.

Tropical Storm, Morehouse

When
August 29, 12:00 PM CST to August 30, 1:00 PM CST
Where
Morehouse forecast zone
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
32.820, -91.802 (the zone’s center; the record gives no point)

Strong winds downed multiple trees all across the parish between the afternoon of the 29th and mid day on the 30th.

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2012Every state in 2012This day in weather historyWarnings in Louisiana, August 2012The 2012 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411174, 411175, 411176, 412015, 412016, 412017, 412018, 412019, 412020.